Alert archive / California / Gale Watches in 2017
Gale Watch 29, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Nov 11, 2017, 5:44 AM PST. It took effect at Nov 12, 2017, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 11, 2017, 5:44 AM PST (13:44 UTC)
- In effect from
- Nov 12, 2017, 12:00 PM PST
- Expired
- Nov 11, 2017, 2:12 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
578 WHUS76 KEKA 111344 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 544 AM PST SAT NOV 11 2017 PZZ470-112145- /O.EXT.KEKA.SC.Y.0115.171112T0500Z-171112T2000Z/ /O.NEW.KEKA.GL.A.0029.171112T2000Z-171113T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 544 AM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WINDS...S INCREASING TO 25 TO 35 KT ON SUNDAY AND CONTINUING SUNDAY NIGHT. * WAVES...S BUILDING TO 6 TO 8 FT AT AROUND 7 SECONDS TONIGHT AND SUNDAY. S WAVES BUILDING FURTHER TO 10 TO 12 FT BY SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-112145- /O.CON.KEKA.SC.Y.0115.171112T1100Z-171113T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 544 AM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM MONDAY... * WINDS...S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS FROM EARLY SUNDAY MORNING THROUGH EARLY MONDAY MORNING. * WAVES...SW TO S BUILDING TO 6 TO 8 FEET AT AROUND 6 SECONDS SUNDAY INTO SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-455-112145- /O.CON.KEKA.SC.Y.0115.171112T2300Z-171113T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 544 AM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 3 AM MONDAY... * WINDS...SE TO S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. STRONGEST WINDS NEAR CAPE MENDOCINO. * WAVES...S BUILDING TO 6 TO 8 FEET AT AROUND 6 TO 7 SECONDS FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. HIGHEST WAVES NEAR AND NORTH OF CAPE MENDOCINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
2 follow-up statements
204 WHUS76 KEKA 111700 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 900 AM PST SAT NOV 11 2017 PZZ470-120100- /O.CON.KEKA.SC.Y.0115.171112T0500Z-171112T2000Z/ /O.CON.KEKA.GL.A.0029.171112T2000Z-171113T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 900 AM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WINDS...S INCREASING TO 25 TO 35 KT ON SUNDAY AND CONTINUING SUNDAY NIGHT. * WAVES...SEAS BUILDING TO 10 TO 13 FT FOR SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ PZZ475-120100- /O.CON.KEKA.SC.Y.0115.171112T1100Z-171113T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 900 AM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM PST MONDAY... * WINDS...S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS FROM EARLY SUNDAY MORNING THROUGH EARLY MONDAY MORNING. * WAVES...SEAS BUILDING TO 8 TO 10 FT FOR SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-455-120100- /O.CON.KEKA.SC.Y.0115.171112T2300Z-171113T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 900 AM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 3 AM PST MONDAY... * WINDS...SE TO S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. STRONGEST WINDS NEAR CAPE MENDOCINO. * WAVES...S BUILDING TO 6 TO 8 FEET AT AROUND 7 SECONDS...AND WEST 3 TO 4 FT AT 12 SECONDS FOR SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
229 WHUS76 KEKA 112212 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 212 PM PST SAT NOV 11 2017 PZZ470-120615- /O.EXT.KEKA.SC.Y.0115.171112T0500Z-171112T2300Z/ /O.UPG.KEKA.GL.A.0029.171112T2000Z-171113T1100Z/ /O.NEW.KEKA.GL.W.0049.171112T2300Z-171113T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 212 PM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 3 AM PST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...S INCREASING TO 25 TO 35 KT ON SUNDAY AND CONTINUING SUNDAY NIGHT. * WAVES...SEAS BUILDING TO 10 TO 13 FT FOR SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-120615- /O.CON.KEKA.SC.Y.0115.171112T1100Z-171113T1100Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 212 PM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 3 AM PST MONDAY... * WINDS...S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS FROM EARLY SUNDAY MORNING THROUGH EARLY MONDAY MORNING. * WAVES...SEAS BUILDING TO 8 TO 10 FT FOR SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ450-455-120615- /O.CON.KEKA.SC.Y.0115.171112T2300Z-171113T1100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 212 PM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 3 AM PST MONDAY... * WINDS...SE TO S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. STRONGEST WINDS NEAR CAPE MENDOCINO. * WAVES...S BUILDING TO 6 TO 8 FEET AT AROUND 7 SECONDS...AND WEST 3 TO 4 FT AT 12 SECONDS FOR SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Nov 11, 5:16 AM PST, 28 minutes earlier.
Area forecast discussion, Nov 11, 5:16 AM PST, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
516 AM PST Sat Nov 11 2017
.SYNOPSIS...Mainly dry conditions will prevail across northwest
California during Saturday and most of Sunday. Thereafter, showers
are expected to return Sunday night and persist through Monday
night. The potential for moderate to heavy rain is forecast to
increase during Wednesday, with another round of heavy rainfall
possible next weekend.
&&
.DISCUSSION...Shortwave ridging is occurring across the region
early Saturday morning, and has aided in dissipating showers and
clearing cloud cover. Resultant radiational cooling combined with
recent rainfall has subsequently yielded patchy fog for many
valley and coastal locations. The remainder of Saturday is
expected to be generally dry and relatively pleasant. However,
upper-level cloudiness will be on the increase going into Sunday
as a trough digs over the NERN Pacific. Increasing ascent combined
with low-level WAA and a cooling midlevel airmass will yield
scattered shower development over the coastal waters by Sunday
afternoon, with isolated thunderstorms possible over the outer
coastal waters along/ahead of a vigorous deep-layer wave late
Sunday afternoon into Sunday night.
Continued troughing over the NE Pacific will maintain a showery
regime going into early next week. Thereafter, model guidance
shows the trough strengthening further during midweek, with an
associated polar front phasing with a low-level frontal wave of
subtropical origins during Wednesday afternoon offshore from CA.
Strengthening ascent combined with augmented moisture flux will
favor a period of moderate to heavy rain. In addition, advisory
level wind gusts will be possible over exposed coastal areas and
ridgetops in advance of the approaching polar front.
Ensemble and deterministic model guidance indicates significant
rainfall will be possible once again next weekend. Good agreement
exists in the development of a positively tilted upper-level
longwave trough extending from NWRN Canada southwest toward
Hawaii. This evolution would favor the entrainment of tropical
moisture into the upper waves warm conveyor belt, resulting in the
development of an atmospheric river impacting California
(including the EKA CWA) by day 7/Saturday.
&&
.AVIATION...Some high based low clouds continue over portions of
the area this morning. Isolated showers are also noted over the
coastal waters, and a few of these may continue to impact the
Redwood Coast TAF sites, particularly at KCEC. Low ceilings and
fog have developed at KUKI, and these should continue until mid-
morning. Winds will be generally light. /SEC
&&
.MARINE...Winds will generally remain out of a southerly
direction today and increase again tonight and Sunday with
occasional gale force gusts over the N outer waters as a cold
front approaches. W swell with periods around 11 seconds will
continue through Sunday. NW swell with similar periods will arrive
by early next week. A longer period but small southerly swell
will persist through most of the period. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 3
PM Sunday to 3 AM PST Monday for PZZ450-455.
Small Craft Advisory from 9 PM this evening to 3 AM PST Monday
for PZZ470.
Small Craft Advisory from 3 AM Sunday to 3 AM PST Monday for
PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 11, 3:16 AM PST, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 316 AM PST Sat Nov 11 2017 CAZ101>113-121130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 316 AM PST Sat Nov 11 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Moderate to heavy rain is forecast to occur during Wednesday. In addition, strong winds will be possible for exposed coastal areas and ridgetops. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 2:12 PM PST | Gale Warning | EKA | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.